MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Introducer, Catheter (Introducer)

Abiomed, Inc. - 1220648 Impella; Introducer, Catheter (Introducer)
Catalog Number 0052-3046
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical narrative updated (b)(6)2026: since the original report was submitted, additional clinical follow-up information has been received regarding the previously reported pump and introducer replacement event.Following replacement of both the impella pump and introducer, the patient was successfully supported with the replacement system throughout the planned protected percutaneous coronary intervention (pci).The replacement pump functioned as intended and provided adequate hemodynamic support for completion of the procedure.Following successful pci, the impella support was weaned, and the device was explanted without complication.Prior clinical narrative: an impella cp was inserted percutaneously via right femoral artery access site in a 78-year-old male patient for high-risk percutaneous coronary intervention (hrpci).The patient¿s comorbidities were coronary artery disease and femoral artery stenosis and calcification.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography intervention (scai) shock stage a identified as hemodynamically stable patient who is not experiencing signs or symptoms of cardiogenic shock but is a risk for its development.During advancement, the pump was inserted into the introducer but could not be advanced further into the patient vasculature.A pre-procedural ct angiogram had reportedly demonstrated no contraindication for placement of a 14 fr introducer.The initial 13 cm introducer was exchanged for a 25 cm introducer; however, the introducer also encountered resistance within the femoral artery and could not be advanced without the use of a stiffer guidewire.Reported contributing vessel conditions included femoral artery stenosis and calcification.Serial pre-dilation had been performed, no excessive force was applied, and the patient vessel diameter was reported as 4 mm.The reported delivery issue was inability to pass through the vasculature.The original pump was removed and replaced with a second impella cp device which was successfully delivered without reported delivery issues.The patient survived with successful weaning from support.During device insertion, difficulty was encountered due to femoral artery stenosis and calcification.The decision was made to remove the impella cp device.The device was subsequently replaced, and new cp was successfully inserted.The difficulty encountered during insertion is consistent with known procedural and anatomic challenges that may occur during large bore arterial access in critically ill patients.The device will be reported due the device replacement.
 
Additional Manufacturer Narrative
A5 and a6 are unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Introducer, Catheter (Introducer)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50896436
Report Number1220648-2026-13347
Device Sequence Number5828863
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(17)280531(10)S10010837
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10010837
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight140 LB